MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAIND, METAL/POLYMER, POROUS UNEMENTD

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAIND, METAL/POLYMER, POROUS UNEMENTD
Model Number 71303600
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a right thr via the posterior approach using anthology r3 construct.The patient presented late-onset infection years after surgery.Dr.Decided to do the right side first stage revision thr, removal of36mm +0 cocr 12/14 femoral head was performed in situ on (b)(6) 2020 at (b)(6).Full second stage revision will be performed once infection subsides.
 
Additional Manufacturer Narrative
It was reported that the patient presented late-onset infection years after surgery.Dr.Decided to do the right side first stage revision thr.Full second stage revision will be performed once infection subsides.The associated devices, used in treatment, were not returned for evaluation.Thus the product analysis could not be performed.A review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.This reported failure has been identified in the instructions for use and risk management files.No relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Some potential causes of the reported event could include but are not limited to patient medical condition or patient reaction.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HEAD 36MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIND, METAL/POLYMER, POROUS UNEMENTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9926302
Report Number1020279-2020-01149
Device Sequence Number2817689
Product Code LPH
UDI-Device Identifier03596010479983
UDI-Public03596010479983
Combination Product (Y/N)N
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model Number71303600
Device Catalogue Number71303600
Device Lot Number16GM17634
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date04/05/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1